Alert archive / California / Freeze Warnings in 2018
Freeze Warning 14, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Nov 10, 2018, 3:18 PM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Nov 11, 2018, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2018, 3:18 PM PST (23:18 UTC)
- In effect from
- Nov 11, 2018, 12:00 AM PST
- Expired
- Nov 11, 2018, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2036 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901 WWUS76 KEKA 102318 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 318 PM PST Sat Nov 10 2018 CAZ102-104-109-112-111230- /O.NEW.KEKA.FZ.W.0014.181111T0800Z-181111T1700Z/ Del Norte Interior-Southwestern Humboldt-Mendocino Coast- Southwestern Mendocino Interior- Including the cities of Gasquet, Honeydew, Petrolia, Briceland, Ettersburg, Shelter Cove, Whitehorn, Fort Bragg, Rockport, Mendocino, Point Arena, Gualala, Boonville, Philo, Comptche, and Yorkville 318 PM PST Sat Nov 10 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect from midnight tonight to 9 AM PST Sunday. * LOW TEMPERATURES...upper 20s to lower 30s. Coldest inland from the immediate coast. * LOCATIONS INCLUDE...Petrolia...Honeydew...Ettersberg...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ103-111230- /O.NEW.KEKA.FR.Y.0030.181111T0800Z-181111T1700Z/ Northern Humboldt Coast- Including the cities of Eureka, Blue Lake, McKinleyville, Arcata, Fortuna, and Ferndale 318 PM PST Sat Nov 10 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from midnight tonight to 9 AM PST Sunday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Arcata...Eureka...Fortuna. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
534 WWUS76 KEKA 110357 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 757 PM PST Sat Nov 10 2018 CAZ103-111700- /O.UPG.KEKA.FR.Y.0030.181111T0800Z-181111T1700Z/ /O.EXA.KEKA.FZ.W.0014.181111T0800Z-181111T1700Z/ Northern Humboldt Coast- Including the cities of Eureka, Blue Lake, McKinleyville, Arcata, Fortuna, and Ferndale 757 PM PST Sat Nov 10 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect from midnight tonight to 9 AM PST Sunday. * LOW TEMPERATURES...Low to mid 30's. * LOCATIONS INCLUDE...Eureka...Arcata...Fortuna...Blue Lake. Coldest temperatures will be away from the coast in protected valleys. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ102-104-109-112-111700- /O.CON.KEKA.FZ.W.0014.181111T0800Z-181111T1700Z/ Del Norte Interior-Southwestern Humboldt-Mendocino Coast- Southwestern Mendocino Interior- Including the cities of Gasquet, Honeydew, Petrolia, Briceland, Ettersburg, Shelter Cove, Whitehorn, Fort Bragg, Rockport, Mendocino, Point Arena, Gualala, Boonville, Philo, Comptche, and Yorkville 757 PM PST Sat Nov 10 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY... * LOW TEMPERATURES...Upper 20s to lower 30s. Coldest temperatures will be away from the coast in protected valleys. * LOCATIONS INCLUDE...Petrolia...Honeydew...Ettersberg...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ101-111700- /O.NEW.KEKA.FR.Y.0031.181111T0800Z-181111T1700Z/ Coastal Del Norte- Including the cities of Ft Dick, Crescent City, Smith River, and Klamath 757 PM PST Sat Nov 10 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from midnight tonight to 9 AM PST Sunday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Calm areas away from the immediate coast. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
164 WWUS76 KEKA 111026 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 226 AM PST Sun Nov 11 2018 CAZ102>104-109-112-111700- /O.CON.KEKA.FZ.W.0014.000000T0000Z-181111T1700Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Southwestern Mendocino Interior- Including the cities of Gasquet, Eureka, Blue Lake, McKinleyville, Arcata, Fortuna, Ferndale, Honeydew, Petrolia, Briceland, Ettersburg, Shelter Cove, Whitehorn, Fort Bragg, Rockport, Mendocino, Point Arena, Gualala, Boonville, Philo, Comptche, and Yorkville 226 AM PST Sun Nov 11 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * LOW TEMPERATURES...upper 20s to lower 30s. * LOCATIONS INCLUDE...Fort Bragg...Point Arena...Arcata... Eureka...Fortuna...Gasquet...Petrolia...Honeydew... Ettersberg...Boonville...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ101-111700- /O.CON.KEKA.FR.Y.0031.000000T0000Z-181111T1700Z/ Coastal Del Norte- Including the cities of Ft Dick, Crescent City, Smith River, and Klamath 226 AM PST Sun Nov 11 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...North and east of Crescent City. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Nov 10, 4:12 AM PST, 11 hours 6 minutes earlier.
Area forecast discussion, Nov 10, 4:12 AM PST, 11 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
412 AM PST Sat Nov 10 2018
.SYNOPSIS...Mild afternoons, chilly nights, and very dry
conditions will continue through the middle of next week.
Thereafter, rain may occur next weekend.
&&
.DISCUSSION...Temperatures in the vicinity of Ukiah have been
problematic the past couple of days due to wildfire smoke
blocking incoming solar radiation. For instance, forecast highs
for Friday were in the 70s, but observed temperatures were in the
50s and 60s. Haze and smoke continue over southern Mendocino
County early Saturday morning. However, HRRR smoke guidance shows
north winds moving smoke southward away from the county during the
day. This should allow warmer afternoon temperatures to
develop...though uncertainty remains high.
Otherwise, cold interior valley temperatures have developed once
again Saturday morning...thus the inherited frost/freeze products
are on track. Additional frost/freeze headlines will likely be
needed tonight, and possibly Sunday night, due to the continued
presence of clear skies and strong radiational cooling.
An exceptionally dry airmass, characterized by record low PWAT
values, will persist through the weekend, and into the first half
of next week. As expected, rain chances will be near zero, though
a weakening front will approach Del Norte County during Wednesday,
which could yield a couple of drops of rain. Thereafter, the large
scale pattern becomes more conducive for frontal intrusions as
upper ridging shifts east of the region, and multiple troughs
begin to dig across the Gulf of Alaska and NERN PAC. This pattern
change will herald an increasing chance of rain by next weekend.
&&
.AVIATION...Del Norte, Trinity and Humboldt aviation sites
continue to be blessed by dry weather and easterly winds
(offshore) promoting vfr conditions. This should continue for at
least another 24 hours although the easterly winds are weakening.
Mendocino County and kuki is still being impacted by smoke
associated with a wildfire in Butte County. IFR visibility and a
MVFR layer of smoke (FU) should continue to be observed today
before a slight change in wind direction later this afternoon may
be enough to push the smoke layer south of the area by this
evening.
&&
.MARINE...Gusty north winds will continue to remain mainly over
the outer waters today before finally diminishing late tonight.
Steep wind waves will continue be a threat in the offshore zones
with maximum heights of 9 to 12 ft at 8 seconds. Model guidance
shows the shortwave trough exiting the region beginning early
Sunday morning, weakening the gusty north winds and hazardous seas
later this weekend. In the long term, a steeply angled long
period south swell is set to fill in mid-week next week, which
will most likely bypass the coastal waters. This may be followed
by a solid mid to long period west swell, however confidence about
the exact timing and strength for this swell event is low at this
time. TDJ/JT
&&
.FIRE WEATHER...An exceptionally dry airmass, characterized by min
RH values locally approaching 0 percent followed by poor
overnight recoveries, will remain in place across the region
through at least the middle of next week. In addition, east winds
are forecast to strengthen tonight, with gusts at ridgetop level
up to 30 mph. These winds will persist through Monday morning, and
when combined with single digit RH values and dry fuels, will
yield a critical fire weather threat for elevations above 2000
feet from interior Del Norte County southward across portions of
Humboldt, Trinity, and Mendocino Counties. Refer to the latest
Red Flag Warning for additional information. /SEC/JMG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 9 AM PST this morning for CAZ101>106-109-
112.
Freeze Warning until 9 AM PST this morning for CAZ103>106-109-
112-113.
Red Flag Warning from 5 PM this afternoon to 8 AM PST Monday for
CAZ203-204-211-212-276-277-283.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
3 AM PST Sunday for PZZ470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Nov 10, 3:13 AM PST, 12 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 313 AM PST Sat Nov 10 2018 CAZ105-106-112-113-111115- Northern Humboldt Interior-Southern Humboldt Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 313 AM PST Sat Nov 10 2018 ...FREEZE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... ...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Freeze Warning is currently in effect this morning. A Red Flag Warning is currently in effect this evening and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Red Flag Warning is currently in effect through Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-111115- Coastal Del Norte- 313 AM PST Sat Nov 10 2018 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect this morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-111115- Del Norte Interior- 313 AM PST Sat Nov 10 2018 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... ...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect this morning. A Red Flag Warning is currently in effect this evening and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Red Flag Warning is currently in effect through Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-110-111-111115- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 313 AM PST Sat Nov 10 2018 ...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Red Flag Warning is currently in effect this evening and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Red Flag Warning is currently in effect through Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ103-104-109-111115- Northern Humboldt Coast-Southwestern Humboldt-Mendocino Coast- 313 AM PST Sat Nov 10 2018 ...FREEZE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Freeze Warning is currently in effect this morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 7:52 PM PST | Freeze Warning | EKA | Humboldt, Mendocino | 13 hr |
| Nov 10, 3:18 PM PST | Frost Advisory | EKA | Humboldt | 5 hr |
Nearby
Freeze Warnings in California, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.